MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404273
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this inflatable penile prosthesis (ipp) did not work properly.As a result of the inspection, it was confirmed that there was a crack in the right cylinder connecting tube.The right cylinder and the pump were explanted and replaced.No patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4.Concomitant product udi for pump is (b)(4) and for reservoir is (b)(4).Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis (ipp) underwent a thorough analysis.The pump was microscopically inspected and tested for leaks.It was not functionally tested due to bodily fluid contamination identified within it.In addition, the pump stayed flat during leakage test and would not rebound normally.No leaks were identified in the component.The cylinder was microscopically inspected and tested for leaks.The microscope test found that the cylinder kink resistant tubing (krt) had a hole from wear, along with additional wear at the fold areas on the proximal, middle, and distal ends of the cylinder.Leaks were identified.Based on the information available and analysis results, the cylinder krt leak from wear confirmed the reported clinical observation of mechanical issue and the hole/perforation.

Brand Name
AMS 700 CX
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21276994
Report Number2124215-2025-04833
Device Sequence Number3601400
Product Code JCW
UDI-Device Identifier00878953003801
UDI-Public00878953003801
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/03/2022
Device Model Number72404273
Device Catalogue Number72404273
Device Lot Number0164366002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP MS, UPN 72404310, LOT 171496008; PUMP MS, UPN 72404310, LOT 171496008; RESERVOIR, UPN 720182-01, LOT 152208018; RESERVOIR, UPN 720182-01, LOT 152208018
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age80 YR
Patient SexMale